Alert archive / Illinois / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 95, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 25, 2002, 2:35 PM CDT for Crawford County, Lawrence County, Illinois. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2002, 2:35 PM CDT (19:35 UTC)
- Expired
- May 25, 2002, 3:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Crawford County, IL, Lawrence County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 2:35 PM CDT | Hail 1 | Chauncey, IL | |
| May 25, 3:00 PM CDT | Hail 0.75 | Palestine, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 1:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 251935 SVRSPI ILC033-101-252030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 234 PM CDT SAT MAY 25 2002 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS LAWRENCE COUNTY IN SOUTHEAST ILLINOIS * UNTIL 330 PM CDT * AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CHAUNCEY...OR ABOUT 11 MILES NORTHWEST OF LAWRENCEVILLE...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHAUNCEY HARDINVILLE FLAT ROCK BIRDS NEW HEBRON PALESTINE THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3894 8794 3877 8791 3883 8753 3902 8757 AUTEN NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 12:45 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, May 25, 12:45 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1245 PM CDT SAT MAY 25 2002 12Z AVN MODEL DELAYED TODAY THOUGH 12Z ETA IN BY LATE MORNING AND WILL LEAN ON THIS MODEL COMBINED WITH EXTENDED MODELS LIKE CANADIAN MRF...UKMET AND ECMWF. FORECAST CHALLENGE IS TIMING CLEARING TONIGHT AND WHEN NEXT CHANCE OF RAIN ARRIVES NEXT WEEK. RADAR MOSAIC AT 1730Z HAS NARROW LINE OF CONVECTION FROM DANVILLE SW TO SHELBYVILLE JUST AHEAD OF COLD FRONT. CONVECTION MORE WIDESPREAD NE OF DANVILLE AND MOVING EAST WITH FRONT. THIS FRONT TO PAST KLWV AROUND 03Z AND WILL CONTINUE PROB30 CHANCE NEAR THE INDIANA BORDER TIL THEN WITH SLIGHT RISK OF SVR EAST OF IL PER SPC. BROKEN CLOUDS EXTEND WEST TO CENTRAL IA AND NW MO. LAYERED RH FIELS SHOW CLEARING SKIES BY MIDNIGHT WHICH CURRENT FORECAST REFLECTS. CURRENT LOWS ALSO ON TRACK RANGING FROM NEAR 45 NORTH BY KGBG TO 55 SOUTH BY KLWV. PACIFIC HIGH PRESSURE OVER THE CENTRAL PLAINS MOVES OVER IL BY 12Z/SUN...THEN DRIFTS OFF TO THE EAST DURING THE DAY SUN WITH RETURN SOUTH FLOW SETTING UP. MOSTLY SUNNY NORTH OF I-70 AND PARTLY SUNNY SOUTH PER ETA CURULE AND MILD HIGHS AROUND 75 AND LIGHTER WINDS THAN TODAY. NEW ETA RUN BRINGS QPF INTO NW HALF OF CWA MEMORIAL DAY WITH WEAK SHORT WAVE RACING EAST IN ZONAL FLOW AND WEAKENING INTO CENTRAL IL. NOT SURE IF ENOUGH MOISTURE AVAILABLE FOR CONVECTION CHANCES. 12Z CANADIAN MODEL STILL KEEPS IT DRY MON AND PARTS OF 12Z AVN THAT ARE IN IS DRY TOO. WILL KEEP IT DRY FOR NOW AND SEE WHAT NEXT RUN DOES AND GUIDANCE POPS LESS THAN 30% THRU MON NIGHT. MODELS DO AGREE WITH WARMER TEMPS AT LEAST AROUND 80 FROM MEMORIAL DAY THRU SAT. MOST OF CENTRAL IL HAS NOT BEEN IN THE 80S SINCE THE 5 DAY MINI HEAT WAVE FROM APR 15-19. EXTENDED MODELS NOW SHOWING A CHANCE OF CONVECTION FROM WED THRU FRI...A DAY SOONER THAN YESTERDAYS RUNS AS A BIT STRONGER UPPER LEVEL TROF DIGS INTO THE NATIONS HEARTLANDS AND EVOLVES INTO A WEAK CUTOFF LOW. STRONGER UPPER LEVEL TROF DIGS ACROSS THE GREAT LAKES AND NEW ENGLAND WHERE A BETTER CHANCE OF CONVECTION. JUST SCATTERED CONVECTION ACROSS CENTRAL IL WITH PARTLY CLOUDY SKIES. WILL HAVE IT DRY AND WARM ON SAT WITH UPPER LEVEL RIDGE BUILDING ACROSS THE NATIONS HEARTLAND. ...PRELIMINARY CCF FOR COORDINATION PURPOSES... SPI AB 050/077 055/082 058 07000 PIA AB 048/076 055/080 058 07001 DEC AB 050/077 054/081 057 07000 CMI AB 048/075 052/081 055 07000 MTO AB 052/076 053/081 056 07200 LWV BB 056/077 055/082 058 07400 .ILX...NONE. KH
In the hours before
Special weather statement, May 25, 11:27 AM CDT, 3 hours 8 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-251730- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1127 AM CDT SAT MAY 25 2002 A COLD FRONT WILL CONTINUE TO SWEEP ACROSS CENTRAL ILLINOIS THIS AFTERNOON BRINGING WITH IT SCATTERED SHOWERS AND THUNDERSTORMS. SOME OF THE STRONGER THUNDERSTORMS MAY BE CAPABLE OF PRODUCING SMALL HAIL...BRIEF HEAVY RAINFALL AND GUSTY WINDS...ESPECIALLY ACROSS EASTERN AND SOUTHEASTERN ILLINOIS THIS AFTERNOON AND INTO EARLY THIS EVENING. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED ACROSS CENTRAL ILLINOIS INTO THIS EVENING. AUTEN
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 2:07 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence, Richland | 38 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.